Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 17, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 27, 2009, 11:10 PM CDT for Oregon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2009, 11:10 PM CDT (04:10 UTC)
- Expired
- Apr 28, 2009, 5:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Oregon County, MO
The radar
The Springfield radar (KSGF), 173 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 280410
FFWSGF
MOC149-281000-
/O.NEW.KSGF.FF.W.0017.090428T0410Z-090428T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1110 PM CDT MON APR 27 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 500 AM CDT.
* AT 1106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RADAR INDICATES THAT OVER TWO INCHES OF RAIN HAS OCCURRED OVER
PARTS OF OREGON COUNTY OVER THE LAST HOUR...AND SOME ADDITIONAL
RAINFALL WILL BE POSSIBLE OVER THE NEXT HOUR WITH UP TO AN
ADDITIONAL HALF INCH.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3661 9168 3661 9169 3674 9169 3679 9168
3679 9167 3688 9166 3688 9123 3651 9114
3651 9169
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 8:57 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 27, 8:57 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
857 PM CDT MON APR 27 2009
.UPDATE...
COLD FRONT MOVING THROUGH THE MO OZARKS ATTM EXTENDING FROM KAIZ
TO KSGF TO KGMJ. LOWER STRATUS BUILDING IN BEHIND THE FRONT WITH A
REPORT OF DENSE LOCALIZED POST FRONTAL FOG IN THE HIGHER TERRAIN
OF THE WESTERN OZARK HIGHLANDS. WILL LIKELY BE TOO SHORT LIVED TO
PUT IN GRIDS BUT WILL MONITOR TRENDS.
CONVECTION HAS DEVELOPED ALONG A COUPLE MESOSCALE BOUNDARIES IN
SOUTH CENTRAL MO AND NORTHERN AR. MLCAPES IN THE 300-600J/KG WITH
0-6KM SHEAR VALUES OF 50KTS. WITH THE STRONGER SHEAR...CONVECTION
HAS DEVELOPED A COUPLE OF SMALL BOWING SEGMENTS. UPDRAFTS HAVENT
BEEN OVERLY STRONG...BUT COULD SEE SOME HAIL AND GUSTY WINDS WITH
THE PASSAGE OF THESE STORMS. TRNDS WILL BE MONITORED. LOCALIZED
TRAINING OF STORMS MAY PRODUCE SOME SPOTTY HIGHER RAINFALL AMOUNTS
AS WELL. FCST GRIDS ARE DOING PRETTY WELL BUT WILL FINE TUNE BASED
ON PRECIP TRENDS. DSA
&&
.DISCUSSION...
CURRENTLY...COLD FRONT IS LOCATED FROM JUST SE OF KIRKSVILLE TO
FORT SCOTT TO PARSONS. CONVECTION IS LINING UP ALONG THE FRONT
NICELY...THOUGH DEVELOPMENT OUT AHEAD HAS BEEN SLOW TO
MATERIALIZE. INSTABILITY PROFILES HAVE NOT CHANGE MUCH SINCE
EARLIER THIS AFTERNOON WITH AROUND 1000 J/KG OF MLCAPE OUT AHEAD
OF THE BOUNDARY ALONG THE I44 CORRIDOR. THE OVERALL LACK OF A
FORCING MECHANISM HAS BEEN THE GREATEST LIMITING FACTOR AHEAD OF
THE SFC FRONT. TEMPERATURES HAVE BEEN RATHER STABLE ALL AFTERNOON
AS WELL GIVEN A DECENT CIRRUS OVERCAST. HIGHS SO FAR HAVE RANGED
FROM THE MID 60S TO LOWER 70S.
TONIGHT AND TUESDAY...ALL MODELS CONTINUE TO PROG AN EASTWARD PUSH
TO THE COLD FRONT. CURRENT RADAR TRENDS INDICATE LITTLE EASTWARD
MOVEMENT RIGHT NOW. THERE IS A SHORTWAVE TROUGH MOVING OUT OF NE
COLORADO AT THIS TIME AND THIS FEATURE SHOULD PROVIDE ENOUGH OF A
PUSH TO GET THAT FRONT HEADED EASTWARD THIS EVENING. STILL BELIEVE
THAT THE NAM IS TOO BULLISH WITH THE PROGRESSION OF THIS BOUNDARY
AND HAVE SIDED WITH THE GLOBAL MODELS. BANDS OF SHRA/TSRA WILL
CONTINUE TO DEVELOP ALONG/AHEAD OF THE FRONT AND SLOWLY HEAD EAST.
WILL GO AHEAD AND LEAVE THE FLASH FLOOD WATCH GOING...THOUGH IT
MAY NEED TO BE EXPANDED THROUGH TUESDAY. WILL LET THE MESOSCALE
DICTATE WHAT AREAS SHOULD BE INCLUDED AND FOR HOW LONG AS THE
FRONT WILL MOST LIKELY DRAPE ACROSS THE SOUTHERN CWA ON TUESDAY.
TEMPERATURES WILL REMAIN MILD...WITH A DECENT COOL DOWN INTO THE
40S FOR AREAS FIRMLY BEHIND THE BOUNDARY...MAINLY SE KS. VARIABLE
CLOUDS AND AREAS OF RAINFALL WILL KEEP HIGHS IN CHECK...THOUGH
TYPICALLY MILD FOR LATE APRIL.
WEDNESDAY AND THURSDAY...THINKING HAS NOT CHANGED MUCH FOR THIS
TIME FRAME. THE LINGERING FRONT WILL CONTINUE TO PROVIDE PERIODIC
FOCUS FOR CONVECTION. TIMING THE EXACT PASSAGE OF THE SHORTWAVES
RESPONSIBLE FOR HELP FORCING THIS ACTIVITY REMAINS THE TRICK. WE A
BREAK IN THE ACTION LATE TUESDAY THROUGH EARLY WEDNESDAY...WITH
INCREASING CHANCES FOR RAIN FROM SW TO NE WEDNESDAY AFTERNOON
PERSISTING THROUGH WEDNESDAY NIGHT. YET ANOTHER ROUND IS POSSIBLE
THURSDAY INTO THURSDAY NIGHT. HAVE CONTINUED TO BROADBRUSH
PESSIMISTIC POPS UNTIL THE TIMING OF KEY FEATURES IS BETTER
HANDLED. NEAR PERSISTENCE TEMPS ARE EXPECTED.
FRIDAY THROUGH NEXT MONDAY...THE EXTENDED PORTION OF THE FORECAST
REMAINS RATHER MESSY. MED RANGE MODELS CONTINUE TO INDICATE A
STRENGTHENING UPPER LOW OVER EASTERN CANADA...WHICH IS SUPPORTED
BY THE GFS FIVE WAVE PROGS. THIS WILL EVENTUALLY RESULT IN A COLD
FRONT BEING PUSHED SOUTHWARD IN THE SOUTHEASTERN CONUS. THERE ARE
CONTINUED MODEL DIFFERENCES THOUGH. THE ECMWF IS BY FAR THE MOST
BULLISH WITH THE EASTERN CANADA TROUGH...SUCH THAT IT DIGS INTO
THE GREAT LAKES AND NORTHEAST BY EARLY NEXT WEEK. THE GFS...IS NOT
NEARLY AS BULLISH...RESULTING IN A RETURN FLOW SUPPORTIVE OF
ADDITIONAL RAIN CHANCES BY EARLY NEXT WEEK. GIVEN THE RECENT
PERFORMANCE OF THE ECMWF...WILL TENTATIVELY SIDE WITH THIS MORE
OPTIMISTIC...THOUGH SEASONABLY COOL...SOLUTION.
AS FOR THE PARTICULARS...RAIN CHANCES WILL CONTINUE FRIDAY
THROUGH SATURDAY AS THE FRONT CONTINUES TO LINGER NEAR THE REGION.
WITH RAIN EXPECTED FOR PARTS OF WED/THUR AS WELL...WILL NEED TO
KEEP A CLOSE EYE ON RAINFALL ACCUMULATION AND POTENTIAL.
TEMPERATURES WILL BE NEAR THE SEASONAL AVERAGE...SLIGHTLY ABOVE ON
LOWS FRI/SAT.
GAGAN
&&
.AVIATION...
FOR THE 28/0000Z KSGF/KJLN TAFS...COLD FRONT MOVING THROUGH THE
WESTENR OZARKS ATTM WILL CONTINUE TO PUSH EAST. CEILINGS BEHIND
THE FRONT ARE IN THE IFR/MVFR CATEGORIES...AND PROGGED SOUNDINGS
INDICATE A GOOD CHANCE FOR POST FRONTAL IFR CEILINGS WELL INTO
TUESDAY MORNING. IN THE NEAR TERM...A FEW SHOWERS WILL PRODUCE
MVFR AND LOCALIZED IFR VISIBILITY. DSA
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR MOZ082-088-090>098-
101>106.
KS...FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR KSZ101.
&&Hazardous weather outlook, Apr 27, 10:32 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1032 PM CDT MON APR 27 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290345- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1032 PM CDT MON APR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. FLOODING IS ALREADY ONGOING IN SOME AREAS DUE TO HEAVY RAINFALL FROM LAST NIGHT AND EARLIER TODAY...AND THIS FLOODING IS EXPECTED TO CONTINUE INTO TUESDAY. SEE ONGOING FLASH FLOOD AND AREAL FLOOD WARNINGS FOR DETAILS CONCERNING SPECIFIC AREAS OF FLOODING. SOME LARGER RIVERS OVER THE OSAGE PLAINS REGION OF SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI ARE FLOODING OR WILL BECOME FLOODED AS RUNOFF CONTINUES. SEE THE LATEST RIVER FLOOD WARNINGS FOR MORE INFORMATION. SOME PATCHY DENSE FOG WILL BE POSSIBLE BEHIND THE FRONTAL PASSAGE OVERNIGHT AND WILL LIMIT VISIBILITIES TO A HALF MILE OR LESS AT TIMES. MORE FAVORABLE AREAS FOR DENSE FOG WILL BE IN LOW LYING AREAS AND NEAR CREEKS...STREAMS AND LAKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH FRIDAY AS THE FRONT STALLS OVER NORTHERN ARKANSAS AND THE FRONT WAVES BACK AND FORTH ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Apr 27, 7:28 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
728 PM CDT MON APR 27 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0726 PM FLASH FLOOD MAPLETON 38.02N 94.88W
04/27/2009 BOURBON KS EMERGENCY MNGR
HIGHWAY 165 CLOSED AT 115 NEAR MAPLETON
&&
LDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 10:59 PM CDT | Areal Flood Warning | SGF | Barton, Benton, Cedar, Hickory, Morgan, St. Clair and 1 more | 18 hr |
| Apr 28, 4:52 AM CDT | Areal Flood Warning | SGF | Oregon | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.